Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 181, NWS Paducah, KY

July 18, 2000Jefferson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jul 18, 2000, 10:33 PM CDT for Jefferson County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2000, 10:33 PM CDT (03:33 UTC)
Expired
Jul 18, 2000, 11:00 PM CDT
In force
27 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 6:45 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:55 PM CDT, 7 hours 38 minutes earlier.

Area forecast discussion, Jul 18, 2:55 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT TUE JUL 18 2000

THE PRIMARY FORECAST CONCERN FOR THIS PACKAGE IS THE CHANCE FOR
THUNDERSTORMS TONIGHT. 18Z SURFACE MAP ANALYZED A WEAK LOW CENTERED
OVER NORTHWEST MISSOURI WITH A QUASI-STATIONARY FRONT EXTENDING EAST
ACROSS CENTRAL MISSOURI...ILLINOIS...AND INDIANA. AHEAD OF THE
FRONT...DEW POINTS IN THE MID 70S EXTENDED FROM SOUTHERN MISSOURI
AND SOUTHERN ILLINOIS SOUTH THROUGH MOST OF ARKANSAS. SATELLITE
LOOPS CONTINUED TO SHOW THE EASTWARD PROGRESSION OF A MID-LEVEL
CIRCULATION MOVING ACROSS NORTHWEST MISSOURI.

DURING THE FIRST 24 HOURS OF THE FORECAST...ALL MODELS ARE IN
DECENT AGREEMENT. THE FRONT JUST TO OUR NORTH IS FORECAST TO DROP
SOUTH THROUGH THE OVERNIGHT HOURS AT THE SAME TIME THE 500 MB
SHORTWAVE SLIDES EAST. THE MODELS ALSO DEVELOP A WAVE ON THE FRONT
AS IT MOVES THROUGH THE AREA. IN ADDITION...THE ATMOSPHERE CURRENTLY
CONTINUES TO DESTABILIZE...WITH LIFTED INDICES RANGING FROM MINUS 5
TO MINUS 7 OVER SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. ALL THIS
ADDS UP TO THE ENHANCED LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
TONIGHT AS THE SHORTWAVE APPROACHES. WITH K INDICES FORECAST ABOVE
40 AND PRECIPITABLE WATER VALUES GREATER THAN 2 INCHES...LOCALLY
HEAVY RAIN WILL BE A CONCERN. HOWEVER...WIDESPREAD FLASH FLOODING IS
NOT ANTICIPATED AT THIS TIME DUE TO THE EXPECTED PROGRESSIVE STORM
MOVEMENT AND LACK OF ANTECEDENT HEAVY RAINS. SO LIKELY POPS LOOK
LIKE A GOOD BET FOR TONIGHT OVER THE ENTIRE AREA. BY 12Z
WEDNESDAY...ALL MODELS HAVE THE COLD FRONT JUST TO OUR SOUTH WITH
DRIER AIR WORKING IN BEHIND THE FRONT. CURRENT ZONES HAVE 20/30
PERCENT POPS FOR TOMORROW...AND WILL STRONGLY CONSIDER DROPPING
THESE FROM THE FORECAST GIVEN LATEST GUIDANCE NUMBERS. AS FAR AS
TEMPERATURES ARE CONCERNED...WILL FOLLOW A BLEND OF NUMBERS
TONIGHT...AND THEN HEDGE TOWARD COOLER AVN NUMBERS TOMORROW.

BEYOND 24 HOURS...MODELS BEGIN TO DIVERGE...WITH THE NGM TRYING TO
RETURN THE FRONT BACK TO THE NORTH TOO SOON WHEN COMPARED WITH THE
AVN AND ETA. WILL FOLLOW THE COOLER AVN AND DRIER ETA MODEL AT LEAST
THROUGH THURSDAY. BEYOND THAT...WILL MAKE LAST MINUTE CALL ON
INCLUSION OF PRECIPITATION IN THE EXTENDED.

.PAH...NONE.

PRESLEY

In the hours before

Special weather statement, Jul 18, 9:10 PM CDT, 1 hour 23 minutes before
ILZ088>094-KYZ001>013-MOZ086-087-100-107>112-114-190400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CDT TUE JUL 18 2000

...SEVERE THUNDERSTORM WATCH #590 CANCELED...

SEVERE THUNDERSTORM WATCH #590...WHICH WAS IN EFFECT FOR PORTIONS OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA HAS
BEEN CANCELED.

CLOUD COVER OVER PARTS OF THE WATCH AREA IN COMBINATION WITH WARMER
AIR IN THE MID LEVELS OF THE ATMOSPHERE HELPED TO CAP THUNDERSTORM
DEVELOPMENT THIS EVENING. PRESENTLY...THUNDERSTORMS CONTINUE OVER THE
ST. LOUIS AREA...WHERE THE BEST UPPER SUPPORT IS FOUND.

AS THE SURFACE FRONT AND UPPER SUPPORT APPROACH THE AREA LATER THIS
EVENING...THUNDERSTORMS REMAINS A POSSIBILITY...ESPECIALLY OVER
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. AT THIS TIME...THE MAIN
THREAT FROM ANY STORMS APPEARS TO BE LOCALLY HEAVY RAIN. HOWEVER...IF
THE STORMS MAINTAIN THEIR CURRENT INTENSITY...STRONG WINDS MAY ALSO
BE POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR MORE INFORMATION ON THIS EVOLVING WEATHER SITUATION.

PRESLEY
Special weather statement, Jul 18, 9:10 PM CDT, 1 hour 23 minutes before
ILZ088>094-KYZ001>013-MOZ086-087-100-107>112-114-190400-

SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CDT TUE JUL 18 2000

...SEVERE THUNDERSTORM WATCH #590 CANCELED...

SEVERE THUNDERSTORM WATCH #590...WHICH WAS IN EFFECT FOR PORTIONS OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY HAS
BEEN CANCELED.

CLOUD COVER OVER PARTS OF THE WATCH AREA IN COMBINATION WITH WARMER
AIR IN THE MID LEVELS OF THE ATMOSPHERE HELPED TO CAP THUNDERSTORM
DEVELOPMENT THIS EVENING. PRESENTLY...THUNDERSTORMS CONTINUE OVER THE
ST. LOUIS AREA...WHERE THE BEST UPPER SUPPORT IS FOUND.

AS THE SURFACE FRONT AND UPPER SUPPORT APPROACH THE AREA LATER THIS
EVENING...THUNDERSTORMS REMAINS A POSSIBILITY...ESPECIALLY OVER
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. AT THIS TIME...THE MAIN
THREAT FROM ANY STORMS APPEARS TO BE LOCALLY HEAVY RAIN. HOWEVER...IF
THE STORMS MAINTAIN THEIR CURRENT INTENSITY...STRONG WINDS MAY ALSO
BE POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR MORE INFORMATION ON THIS EVOLVING WEATHER SITUATION.

PRESLEY

.END

CORRECTED TO CHANGE LOCATION WHERE WATCH WAS IN EFFECT.
Special weather statement, Jul 18, 10:10 PM CDT, 23 minutes before
ILZ075>078-080>087-INZ081-085-MOZ076-190400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1010 PM CDT TUE JUL 18 2000

AT 1010 PM...RADAR SHOWED A LINE OF STRONG THUNDERSTORMS WAS MOVING
INTO SOUTHERN ILLINOIS. BY 1100 PM...THE LEADING EDGE IS EXPECTED
TO BE FROM JUST WEST OF FAIRFIELD TO NEAR SESSER TO PINCKNEYVILLE.
OCCASIONAL SHOWERS...AND SOME LIGHTNING AND THUNDER WILL PRECEDE THE
MAIN LINE.

EXPECT WIND GUSTS 4v0 TO 45 MPH...VERY HEAVY RAINFALL AND FREQUENT
DANGEROUS LIGHTNING WITH THE MORE INTENSE STORMS EMBEDDED WITHIN
THE MAIN LINE. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST AROUND
30 MPH.

CN

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:26 AM CDTSevere Thunderstorm WarningPAHGallatin, Saline34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.